Alert archive / Vermont / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 22, 2013, 3:14 PM EDT for Bennington County, Vermont. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2013, 3:14 PM EDT (19:14 UTC)
- Expired
- May 22, 2013, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Bennington County, VT
The radar
The Albany radar (KENX), 102 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:18 PM EDT | FLASH FLOOD | N Bennington, VT | ROAD FLOODED ALONG ROUTE 67-A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
043
WGUS51 KALY 221914
FFWALY
VTC003-222215-
/O.NEW.KALY.FF.W.0002.130522T1914Z-130522T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
314 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENNINGTON COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...MANCHESTER...BENNINGTON...
ARLINGTON...
* UNTIL 615 PM EDT
* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING DEVELOPING FROM A THUNDERSTORM APPROACHING THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHAFTSBURY...MANCHESTER CENTER AND DORSET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. TURN AROUND DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4326 7285 4312 7287 4312 7300 4293 7301
4293 7292 4274 7293 4275 7327 4278 7329
4283 7329 4332 7325 4331 7283 4329 7281
4326 7281
$$
BGM/LFM2 follow-up statements
843
WGUS71 KALY 222033
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
433 PM EDT WED MAY 22 2013
VTC003-222215-
/O.CON.KALY.FF.W.0002.000000T0000Z-130522T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-
433 PM EDT WED MAY 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
BENNINGTON COUNTY...
AT 427 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA AT ROUTE
67A IN BENNINGTON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANCHESTER
CENTER...MANCHESTER...DORSET AND ARLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4326 7285 4312 7287 4312 7300 4293 7301
4293 7292 4274 7293 4275 7327 4278 7329
4283 7329 4332 7325 4331 7283 4329 7281
4326 7281
$$
BGM/LFM466
WGUS71 KALY 222143
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT WED MAY 22 2013
VTC003-222153-
/O.CAN.KALY.FF.W.0002.000000T0000Z-130522T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENNINGTON VT-
543 PM EDT WED MAY 22 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BENNINGTON
COUNTY...
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4326 7285 4312 7287 4312 7300 4293 7301
4293 7292 4274 7293 4275 7327 4278 7329
4283 7329 4332 7325 4331 7283 4329 7281
4326 7281
$$
BGM/LFMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 22, 1:53 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 22, 1:53 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT WED MAY 22 2013 .SYNOPSIS... LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION TODAY INTO THE SAINT LAWRENCE VALLEY TOMORROW. WARM AND HUMID CONDITIONS WILL PERSIST INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. A STRONG COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND NEW ENGLAND INTO THURSDAY NIGHT. LOW PRESSURE WILL FORM ALONG THIS FRONT ON THE COAST FRIDAY...AS MUCH COLDER AIR POURS INTO THE REGION...AS THE WEATHER MAY STAY UNSETTLED INTO THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM... CONVECTION HAS FIRED OVER THE CWA EARLY THIS AFTERNOON. LATEST MESOANALYSIS INDICATED CAPES CLIMBING TO 1000 J/KG MAINLY TO THE WEST OF HUDSON RIVER. BULK SHEAR IS QUITE RESPECTABLE ESPECIALLY NORTH HALF OF CWA WHERE VALUES EXCEED 40 KNOTS. SO EXPECT STORM MODE TO BE MAINLY MULTICELLULAR...WITH THE POTENTIAL FOR SOME SUPERCELLS. MAIN THREAT WILL BE HAIL WITH WIND ALSO A FACTOR. WE WILL ALSO NEED TO WATCH THREAT OF FLASH FLOODING. MAIN CONCERN WOULD BE EASTERN ZONES WHERE RAINFALL OF 2-3 INCHES WAS RECORDED LAST NIGHT. FLOW IS FAIRLY ROBUST...SO STORMS SHOULD MOVE ALONG. HOWEVER...ANY TRAINING OF CELLS WILL LEAD TO ISSUES. CONVECTION WILL CONTINUE INTO THE EVNG HOURS AND DIM OVERNIGHT AS FCA IS FIRMLY IN WARM SECTION. LOWS AND TD WILL BE IN THE 60S...AND AREAS OF PATCHY FOG POSSIBLE IN THE MORNING. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THU AND THU NT 500HPA TROF STARTS MOVING E THROUGH GRTLKS AS SFC LOW ORGANIZES ALONG SEMI-STALLED FRONT FROM FM LK ERIE UP ST LAWRENCE VLY. THIS SYSTEM PUSHES SLOWLY EAST DRAGGING A CDFNT TO BTV-SYR LINE THU AFTN...AND THROUGH FCA BY 12UTC FRI. NAM/GFS IN PRETTY CLOSE AGREEMENT WITH THIS TIMING. WHILE THERE IS INCRG DYNAMICS WITH APPROACHING JET AND TROF...CAPES 1000-1500 ...CLOUDS WILL BE WIDESPREAD HOLDING MAX TEMPS TO MID 70S TO AROUND 80. SPC HAS ONLY PUT AREA IN SEE TEXT ATTM...WITH LOW PROBS DUE TO LIMITED INSTABILITY. REGARDLESS AREA WILL SEE PERIOD OF -SHRA/TSTMS INCRG THU...TRANSITIONING TO -SHRA/-RA BEHIND THE CDFNT OVERNIGHT. BY FRI MORNING CDFNT WILL BE IN I-95 CORRIDOR ALONG THE ATLC COAST. 500HPA TROF WILL BE MOVING INTO NE USA...AND BOTH MODELS DEVELOP A MODEST SFC LOW OVER NJ. THE WARMTH OF PAST FEW DAYS WILL GIVE WAY TO A COOL BREEZY WITH -SHRA FRI. FINALLY SFC LOW MOVES OFFSHORE FRI NT AS HIGH PRESSURE BUILDS INTO THE GRTLKS. HWVR THE 500HPA TROF LINGERS AND CUTS OFF OVER NEW ENG SAT. BETWEEN THESE TWO SYSTEMS A BRISK NW GRADIENT WILL DRIVE SOME PRETTY COOL AIR INTO THE REGION FOR LATE MAY. WITH 500HPA CUT OFF LINGERING SKIES MAY ONLY BE PS SAT IN GFS. TEMPS WILL PROBABLY GO NOWHERE FRI...ONLY COMING OFF MORNING LOWS A FEW DEG...OR HOLDING STEADY. THE GFS/NAM ARE PROGRESSIVE WITH SFC LOW DEPARTING THE COAST FRI NT...WITH ITS 500 HPA TROF CROSSING REGION SAT AND DEPARTING SAT NT WITH PC SKIES AND A RATHER BRISK WIND GRADIENT. THE 00UTC ECMWF CUTS OFF THE 500HPA LOW OVER NJ...DEVELOPS A COASTAL LOW...WHICH LINGERS ALONG THE EAST COAST FOR THE WEEKEND WITH PERIODS OF RAW CHILLY RAIN. THE GFS TEMPS WOULD BRING MINS SAT MORNING INTO THE MID 30S TO MID 40S WITH SOME NEAR 30 AND POTENTIAL FROST/FREEZE ISSUES IN ADRNDKS. HIGHS SAT WILL ONLY REBOUND EVEN WITH THE STRONG SUN TO THE 60S. LOWS SAT NIGHT WOULD AGAIN BE IN THE 30S. WINDS WILL REMAIN BRISK. ECMWF WOULD RESULT IN SLIGHTLY WARMER NIGHT TIME TEMPS AND COOLER YET DAYTIME TEMPS IN MID 50S TO LOW 60S. HPC LEANS TWRD A BLEND WITH CHC POPS LINGERING INTO SAT. IT WILL BE A FALL LIKE MEMORIAL DAY WEEKEND. WILL LEAN TWRD GFS/HPC BLEND THROUGH SAT. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE ECMWF KEEPS THE 500HPA CUTOFF OVER RGN AND SFC LOW NEAR NEW ENGLAND COAST FOR A RAW CHILLY WEEKEND...FINALLY CLEARING ON MONDAY. HWVR AT THIS TIME ITS TO BE CONSIDERED AN OUTLIER. GFS/NAM/HPC PROGRESSIVELY MOVE THIS SYSTEM ALONG. 17 OF 20 MEMBERS OF THE GEFS ENSEMBLE KEEP IT DRY FROM FRI NIGHT ONWARD. ONLY 3 HAVE ANY QPF. SO THE WORST CASE IN THE GFS IS SOME CLOUDS FOR SUNDAY MRNG. OVERALL THE SFC HIGH BUILDS INTO THE GRTLKS SHIFTING SLOWLY EAST TO FCA BY TUES. AT 500 HPA RIDGE BUILDS FROM GRT PLAINS TO GRTLKS. PERIOD WILL START OFF PARTLY CLOUDY W/BLO NORMAL TEMPS AND A BREEZE CONTINUING SUNDAY. SCT FROST AND FREEZE WILL BE POSSIBLE IN THE HIR TRRN. IN TIME THIS WILL GIVE WAY TO BRILLIANT SUNSHINE MONDAY AND TUESDAY...LIGHT WINDS AND TEMPS RETURNING TO NORMAL MONDAY AND ABV BY TUESDAY AND WED. WILL POPULATE WITH HPC MIDNIGHT SHIFT GUID. THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY... GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... VFR PREVAILING WITH PERIODS OF MVFR FOR THE BALANCE OF THE AFTERNOON. SCATTERED -SHRA AND TSRA WILL DIRECTLY AFFECT OR BE IN THE VICINITY OF THE AIRPORTS FROM THE START OF THE TAF PERIOD THROUGH AT LEAST 22Z. CLOUDS WILL BE HARD TO CLEAR OUT...PARTICULARLY THE HIGH-LEVEL CI/CS...WHICH SHOULD LIMIT INSTABILITY AND THE PROLIFERATION OF TS. HIGH DEWPOINTS OVERNIGHT WILL RESULT IN SOME HAZY FOG...MAINLY MVFR...WITH A PERIOD OF IFR FOG POSS AT KPSF WHERE WINDS THRU THE COLUMN WILL BE LIGHTER. WITH LITTLE CHANGE IN THE ENVIRONMENT EXPECTED INTO EARLY THURSDAY...MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE AIRPORTS INTO THE EARLY AFTERNOON HOURS...WITH MORE TS ACTIVITY IS LIKELY...THOUGH PERHAPS NOT UNTIL AFTER THE END OF THE TAF PERIOD. EXPECTING A PERIOD OF MARGINAL SHEAR DURING THE EARLY NIGHT EXCEPT AT KPSF...35 KNOTS SHOULD BE ABOUT IT. SURFACE WINDS WILL HOLD UP OVERNIGHT AT LESS THAN 10 KNOTS...PICKING UP TO SPEEDS ON THURSDAY AVERAGING SLIGHTLY HIGHER THAN TODAY. OUTLOOK... THU PM AND NGT...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY. FRI-FRI NGT...MAINLY VFR. CHC -SHRA/-TSRA...MAINLY IN THE AM. SAT-SUN...VFR. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. SHOWERS WILL CONTINUE INTO FRIDAY. RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND THURSDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT THIS AFTERNOON. WINDS WILL MAINLY LESS THAN 10 MPH THROUGH TONIGHT...BECOMING SOUTHWEST AROUND 10MPH THURSDAY. && .HYDROLOGY... PWATS ON THE ORDER OF 1.5 TO 2.0 INCHES NEXT FEW DAYS. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED...LOCALLY HEAVY RAINFALL IN THUNDERSTORMS AND TRAINING COULD RESULT IN SMALL STREAM AND URBAN FLOODING OVERNIGHT AND AGAIN THIS AFTERNOON. SIGNIFICANT WITHIN BANK RISES ARE LIKELY IN LARGER RIVERS. 3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.5-3.0 INCH RANGE AT THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY. DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS... BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS WILL THIS AFTERNOON INTO THURSDAY NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER/WASULA NEAR TERM...OKEEFE/WASULA SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...ELH FIRE WEATHER...SNYDER HYDROLOGY...SNYDER
Hazardous weather outlook, May 22, 1:01 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT WED MAY 22 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 101 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING AND HEAVY RAIN. LOCALIZED URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN AREAS WHERE STORMS TRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SOME OF THESE THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST. SOME AREAS OF FROST ARE POSSIBLE OVER THE HOLIDAY WEEKEND... ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING COUNTIES UNTIL 10 PM EDT... IN NORTHWESTERN CONNECTICUT...LITCHFIELD. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON ...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA ...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, May 22, 2:35 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT WED MAY 22 2013
NYZ063-064-221900-
WESTERN ULSTER NY-EASTERN ULSTER NY-
235 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 10 MILES SOUTHWEST OF WEST SHOKAN...OR ABOUT 7 MILES
NORTHEAST OF GRAHAMSVILLE...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
WEST SHOKAN BY 250 PM EDT
OLIVEBRIDGE BY 255 PM EDT
7 MILES SOUTHWEST OF WEST HURLEY AND 7 MILES SOUTH OF KENNETH L
WILSON CAMPGROUND BY 300 PM EDT
LAT...LON 4180 7452 4181 7452 4185 7447 4187 7447
4193 7459 4199 7459 4204 7411 4177 7411
TIME...MOT...LOC 1834Z 261DEG 24KT 4189 7441
TAW/VTKSpecial weather statement, May 22, 2:46 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT WED MAY 22 2013
NYZ041-049-050-053-221915-
EASTERN SCHENECTADY NY-WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
246 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR BURNT HILLS...OR ABOUT OVER
CLIFTON PARK...AND MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROUND LAKE...7 MILES SOUTHEAST OF BALLSTON SPA AND 9 MILES SOUTHEAST
OF MILTON BY 255 PM EDT
MECHANICVILLE BY 305 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4309 7367 4278 7362 4278 7368 4278 7370
4282 7373 4279 7376 4279 7378 4278 7380
4278 7391 4298 7405
TIME...MOT...LOC 1846Z 245DEG 20KT 4290 7384
BGM/LFMLocal storm report, May 22, 2:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD ROTTERDAM 42.78N 73.95W
05/22/2013 SCHENECTADY NY TRAINED SPOTTER
WATER FLOWING ACROSS PARKING LOTS AND UNDER CARS 2-3
INCHES DEEP.
&&
EVENT NUMBER ALY1300092
11Local storm report, May 22, 3:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
304 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SCHENECTADY 42.80N 73.93W
05/22/2013 SCHENECTADY NY TRAINED SPOTTER
ROAD UNDER WATER ON BRANDYWINE AND UNION.
&&
EVENT NUMBER ALY1300093
11Local storm report, May 22, 3:05 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD SCHENECTADY 42.80N 73.93W
05/22/2013 SCHENECTADY NY FACEBOOK
ROAD UNDER WATER AT HAMPTON AVENUE
&&
EVENT NUMBER ALY1300094
IRLLocal storm report, May 22, 3:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SCHENECTADY 42.80N 73.93W
05/22/2013 SCHENECTADY NY METEOROLOGIST
WATER RESCUES IN THE CITY ON CRANE ST. WITH WATER 2 TO
3 FEET DEEP.
&&
EVENT NUMBER ALY1300095
11The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:22 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 53 min |
| May 21, 11:27 PM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 6 hr |
| May 22, 12:35 AM EDT | Special Weather Statement | ALY | Windham | 55 min |
| May 22, 5:34 AM EDT | River Flood Warning | ALY | Bennington | 3 hr |
| May 22, 5:41 AM EDT | River Flood Warning | ALY | Bennington | 4 hr |
| May 22, 3:31 PM EDT | River Flood Warning | ALY | Bennington | 10 hr |
| May 22, 3:31 PM EDT | River Flood Warning | ALY | Bennington | 10 hr |
| May 22, 3:48 PM EDT | Special Weather Statement | ALY | Bennington | 27 min |
| May 22, 4:04 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 26 min |
Nearby
Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.